MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/25/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is being submitted past the 30 day reporting requirement as part of a retrospective review of the report that was initiated during an fda inspection.A retrospective review of the complaint record determined that this report should have been submitted as a malfunction report.In this case, no patient injury occurred; however, this may be likely to cause or contribute to a serious injury if it recurred.(b)(4).Investigation - evaluation a review of the complaint history, drawings, device history record, manufacturing instructions, quality control and visual inspection of the returned device was conducted during the investigation.Visual examination of the returned device confirmed the hub separated from the dilator shaft.The amount of flare on the proximal end of the shaft was very small, however, the device passed the qc inspections in place at the time of manufacture.It was reported that the patient's anatomy was not tortuous or calcified.The complaint device was returned therefore, an investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided and the detection activities performed; the connection between the hub and dilator shaft could have been affected during shipping and handling, storage, or product use.However, a definitive root cause could not be determined.
 
Event or Problem Description
It was reported by the user facility that a patient underwent an unspecified procedure using a flexor high-flex ansel guiding sheath.The attending physician indicated that the tip of the introducer broke off as he was attempting to remove the dilator from the patient.The attending physician stated the separation happened outside of the patient.The patient anatomy was not tortuous or calcified.No pieces from the broken device were left in the patient nor did the patient experience any adverse effects or medical intervention due to this occurrence.No further information was provided.
 
Additional Manufacturer Narrative
Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6291818
Report Number1820334-2017-00237
Device Sequence Number19223357
Product Code DYB
UDI-Device Identifier00827002477018
UDI-Public(01)00827002477018(17)171201(10)5478887
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFW-12.0-35-45-RB-HFANL1-HC
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/25/2015
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/31/2017
Supplement Report FDA Received Date06/14/2017
Patient Sequence Number1